Can't sleep again: I'm so tired but wired all I... - Thyroid UK

Thyroid UK

120,345 members140,090 posts

Can't sleep again

sunsation1 profile image

I'm so tired but wired all I want is sleep nothing is helping why me feel so alone and worn out😪😪😪😪😪😪

24 Replies

I had my thyroid removed due to cancer. While trying to get my levels correct I found that my cortisol was out of balance. To high when trying to sleep, to low when trying to wake up in the morning. The only way to really check it is to have a cortisol saliva test. It can be ordered online. The best book and website is called stop the thyroid madness, ( new addition). It is what helped me. Your not alone, just the people suffering as you are to tired to talk about.

Love and light

Deana

Stop The Thyroid Madness is horribly out of date and unaware of latest research on things like rT3 and pooling. Everything they say should be double checked. :)

helvella profile image
helvellaAdministrator in reply to greygoose

Lots of mis-spelling as well! (And not just the USA/UK differences which would, of course, be entirely acceptable on a USA suite.)

greygoose profile image
greygoose in reply to helvella

Yeah, I think I'll stop there before I say something slanderous. lol

Batty1 profile image
Batty1 in reply to helvella

I find the madness site maddening hard to follow and poorly mapped out.

SlowDragon profile image
SlowDragonAdministrator

Suggest you get Cortisol and DHEA testing via Regenerus

regeneruslabs.com/products/...

cdn.shopify.com/s/files/1/0...

What vitamin supplements are you currently taking and what are timings of levothyroxine dose and vitamin supplements

No vitamins and thyroxine when I get up

Cortisol

Test cortisol

Is this right that your ft4 is 32, range 12-22? I also wouldn't sleep with such high ft4....

Yes its 32 so ill at mo

Yeah I am not surprised unfortunately :( when did you reduce by 25? What was your total dose? I currently get very little sleep because of my thyroid meds so I completely symphatise

Your ft3 is not high so I think as you reduce your levo, you will need a t3 top up.

I was on 150 just been a few weeks that I've been on 125 just have awful headaches body aches cant sleep as mentally alert but physically dead on feet

Yeah you could be fluctuating now and maybe your ft3 is going down, which could be causing some issues. I would wait maybe 4 weeks, do private test and see where your ft3 ft4 are and you may have to add t3 to your dose.

Doctors don't let you have t3 down here tbh been rough for 3 plus months

I started taking phosphatidyl serine at bedtime and it’s helped enormously. I manage to sleep through quite a decent portion of the night now. I can only see one cortisol result in the picture, you really do need to do the 24 hour saliva test for a true indication of what’s going on. Mine swings between high and low so I take herbs to boost my cortisol first thing and at midday, then the phosphatidyl serine at night to lower it so I get some rest. So far it seems to be working.

sunsation1 profile image
sunsation1 in reply to Horsey07

Thank you

sunsation1 profile image
sunsation1 in reply to Horsey07

Thank you where can I get cortisol test from

Horsey07 profile image
Horsey07 in reply to sunsation1

thyroiduk.org/help-and-supp...

sunsation1 profile image
sunsation1 in reply to Horsey07

Thank you cannot afford any of them not worked for 9 weeks

Horsey07 profile image
Horsey07 in reply to sunsation1

Sorry not to be able to be more help. You could just try the phosphatidyl serine. It’s not expensive and might help you sleep.

Hi Sunsation;I'm guessing that you are also going through menopause. I see that others have encouraged looking at your cortisol and vitamin levels and for sure, these will help. I too have been through years of poor sleep, but this is now much better since my GP has put me on a very low level oestrogen pessary.

Gp says hormones all normal and all vitamins etc normal too

A simple and free thing you can try, just as an experiment, is to change the time you take your thyroid hormones.

If you currently take them first thing in the morning, then try taking them just before bed, or vice versa.

Another possibility is, if you always get up to pee in the night then you could try taking your Levo then.

It might help, it might make things worse, or it might make no difference. But it is worth a try, I think.

Will try that

You may also like...